Alert archive / New Mexico / Flash Flood Warnings in 2014

Flash Flood Warning 7, NWS El Paso, TX

July 2, 2014Otero County, New Mexico

NWS El Paso, TX issued this flash flood warning at Jul 2, 2014, 2:54 AM MDT for Otero County, New Mexico. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2014, 2:54 AM MDT (08:54 UTC)
Expired
Jul 2, 2014, 4:30 AM MDT
In force
96 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

County Otero County, NM

The radar

The Holloman AFB radar (KHDX), 27 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 8.9 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 477 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
477 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
3391 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

152 
WGUS54 KEPZ 020854
FFWEPZ
NMC035-021030-
/O.NEW.KEPZ.FF.W.0007.140702T0854Z-140702T1030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
254 AM MDT WED JUL 2 2014

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL OTERO COUNTY IN SOUTH CENTRAL NEW MEXICO...

* UNTIL 430 AM MDT

* AT 253 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  WHITE SANDS NATIONAL MONUMENT...
  TULAROSA...
  ALAMOGORDO...
  BURRO FLATS...
  MOUNTAIN PARK...
  SUNSPOT...
  LA LUZ...
  HOLLOMAN AFB...
  HIGH ROLLS...
  BOLES ACRES...
  OLIVER LEE STATE PARK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS.

&&

LAT...LON 3309 10579 3249 10580 3249 10633 3310 10632

$$

ROGASH

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:31 PM MDT, 12 hours 23 minutes earlier.

Area forecast discussion, Jul 1, 2:31 PM MDT, 12 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
231 PM MDT TUE JUL 1 2014

.SYNOPSIS...
A PUSH INTO THE BORDERLAND BEHIND A FRONTAL BOUNDARY OUT OF THE
PLAINS WILL INTRODUCE INCREASED MOISTURE TO THE BORDERLAND TUESDAY
AFTERNOON. THIS WILL MEAN INCREASED INSTABILITY AND BETTER
PROBABILITIES FOR SHOWERS AND THUNDERSTORMS THIS EVENING AND
OVERNIGHT THROUGH WEDNESDAY. ISOLATED TO SCATTERED STORMS ARE
EXPECTED ACROSS THE REGION FOR THIS PERIOD. STORMS WILL MOVE SLOW
AND SOME WILL PRODUCE HEAVY RAIN WITH POTENTIAL FOR LOCALLIZED
FLASH FLOODING. IN ADDITION...A FEW STORMS MAY PRODUCE GUSTY
OUTFLOW WINDS AND SMALL TO MODERATE HAIL. LATER IN THE WEEK AND
OVER THE WEEKEND STORMS SHOULD FOCUS MORE WEST AND OVER AREA
MOUNTAINS AS WE SEE A MINOR AMOUNT OF DRYING. STILL WARM
TEMPERATURES AND ISOLATED STORMS WILL BE A CONSTANT THEME FOR OUR
WEATHER.

&&

.DISCUSSION...
SPENT THE MORNING WATCHING WEAK OUTFLOWS FROM VIRGA HEADING SOUTH
THROUGH THE RIO GRANDE VALLEY...AND THE EARLY AFTERNOON WATCHING
THE STRONGER FRONTAL PUSH FROM THE EAST ADVANCING INTO THE CWFA.
AT 1PM MDT...TCS IS NOW UP TO A51F DEWPOINT WITH NW WINDS...EL PASO
COUNTY OBS ALSO SHOWING INCREASED NE FLOW WITH DEWPOITNS IN THE
50S. BY 00Z THE MODELS HAVE THE EAST PUSH UP AGAINST THE
CONTINENTAL DIVIDE WITH DEWPOINTS IN THE 50S EAST...40S WEST. PROG
SOUNDINGS INDICATE PW'S NEAR 1.25" EAST...0.75" WEST. INCREASING
INSTABILITY WITH THE MOISTURE BUMP AND AFTERNOON TEMPS HAVE LI'S
IN THE -1 TO -3 RANGE WITH CAPES OVR 1000J/KG EAST AND 200-400J/KG
WEST. NEEDLESS TO SAY WE WILL BE JUICED AND UNSTABLE FOR THE FIRST
COUPLE PERODS OF THIS FORECAST PACKAGE. A COUPLE MORE
CONSIDERATIONS TO NOTE...STORMS WILL MOVE SLOW AND RAINFALL COULD
BE HEAVY IN SOME STORMS. THUS FLASH FLOODING OVER LOCAL AREAS IS
POSSIBLE. ALSO...WITH DEEP INSTABILITY...A FEW STORMS COULD
APPROACH OR BECOME SEVERE WITH STRONG OUTFLOWS...AND SMALL TO
MODERATE HAIL TONIGHT.

THE EAST FLOW INGEST OF MOISTURE CONTINUES OVERNIGHT AND THROUGH
WEDNESDAY KEEPING THE MOIST AND UNSTABLE AIRMASS OVER THE REGION.
THUS ANOTHER ROUND OF WIDESPREAD ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED ACROSS THE ENTIRE FORECAST AREA. WITH
ADDITIONAL MOISTURE AND CLOUDS THE AIRMASS WON'T WARM AS READILY
KEEPING MAX TEMPS A DEGREE OR TWO BELOW SEASONAL NORMALS THROUGH
AT LEAST THURSDAY...AND MAYBE AGAIN FRIDAY...DEPENDING ON CLOUD
COVERAGE.

FOR THURSDAY AND FRIDAY THE LOW LEVEL WINDS BECOME A BIT MORE
SOUTHEASTERLY AND THE DEEPEST MOISTURE LOOKS TO FOCUS MORE WEST
NEAR THE AZ/NM BORDER...WITH A SLIGHT DRYING OF THE ENVIRONMENT
EAST OF THE RIO GRANDE VALLEY. AT THE SAME TIME...ALOFT THE UPPER
RIDGE IS PROGED TO SHIFT NE OVER NORTHERN NM. THIS BRINGS SLIGHTLY
DRIER AND WARMER AIR OVER OUR EASTERN ZONES ON N FLOW ALOFT. THUS
WE EXPECT SOME REDUCTION IN STORM COVERAGE OVER EAST ZONES AND
CONTINUED SCATTERED STORMS WEST ZONES. FRIDAY LOOKS LIKE THE FIRST
DAY OF SLOW WARMING...ESPECIALLY EAST WITH A BIT MORE SUN AND
SLIGHTLY DRIER AIR UNDER THE BUBBLE HIGH ALOFT.

FOR THE WEEKEND AND INTO EARLY NEXT WEEK...NOT A LOT OF CHANGE IN
OUR PATTERN. THE UPPER HIGH STAYS CENTERED TO OUR NORTH...AND LOW
LEVEL EASTERLIES KEEP AN OPEN TAP TO MODERATE GULF MOISTURE.
DEWPOINTS SHOULD HOVER IN THE 40S TO L50S AS PW'S RANGE FROM .75"
TO 1.00" EACH DAY. DAILY ROUNDS OF MOUNTAIN STORMS ARE EXPECTED TO
FORM ON UPSLOPE FLOW WITH SCATTERED STORMS OVER THE GILA AND THE
SACS ANTICIPATED. ISOLATED STORMS LOOK PROBABLE OVER THE LOWLANDS
DUE TO SURFACE HEATING INSTABILITY AND OUTFLOW LIFT. STORMS WILL
LIKELY FAVOR THE WEST ZONES WHERE THE MOISTURE IS DEEPER...AND
NORTH ZONES WHERE STORMS DRIFT OUT OF THE MOUNTAINS. TEMPERATURES
SHOULD BOUNCE AROUND THE SEASONAL NORMALS OR ONLY A FEW DEGEES
ABOVE DUE TO THE MOISTURE AND DAILY CLOUD FORMATION.

14-BIRD

&&

.AVIATION...VALID 02/0000Z - 03/0000Z
BACKDOOR FRONT FROM THE EAST CONTS TO PUSH WEST. SFC WNDS GNLY NE-SE
10-20KS WITH FEW AREAS ON EDGE OF THE FNT 27G27KTS BRIEFLY. ONCL HIR GUSTS
WEST SLOPES/PASSES. SKY: SCT-BKN 060-080 SCT-BKN 100-140 AND
BKN200-250 SCTD TO WIDESPREAD TS ACTIVITY ESPLY AFT 03Z VRB30G40KTS
3SM TSRA (BLDU VCNTY IN SOME AREAS UNTIL 06Z) AND OCNL MVFR/IFR IN
+TSRA OVC030 WITH SOME TOPS TO 400-450. FRZG LVL ARN 16K MSL. GNLY
THRU THE PD LAYER OF ESE WIND SFC TO 10K FT AGL WITH NNW WINDS ABOVE
10-20KTS.

20-NOVLAN

&&

.FIRE WEATHER...
EASTERLY WINDS WILL PUSH MOIST UNSTABLE AIR INTO THE REGION AS A
BACKDOOR FRONT ENTERS THE REGION FROM THE EAST TODAY. THIS WILL
RESULT IN MORE WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY TO THE
BORDERLAND THIS AFTERNOON THROUGH THURSDAY, LOCALLY HEAVY RAINS
AND FLASH FLOODING ARE POSSIBLE OVER ISOLATED AREAS WITH ABUNDANT
MOISTURE AND SLOW MOVING STORMS. HIGH PRESSURE ALOFT WILL RESULT
IN WARM SOMEWHAT DRIER WEATHER FOR THE FOURTH OF JULY WEEKEND BUT
THERE WILL STILL BE A FEW RESIDUAL MAINLY AFTERNOON AND EVENING
THUNDERSTORMS ACROSS THE REGION...ESPECIALLY AROUND THE MOUNTAINS.
MIN RH WILL RUN 10% TO 20% MOST AREAS EXCEPT 15% TO 25% HUDSPETH
AND EASTERN OTERO COUNTIES AND 30% TO 40% SACRAMENTOS ABOVE 7500
FEET TUESDAY. MEAN RH VALUES WILL BE UP SOME 10% OR SO OVERALL ALL
AREAS WEDNESDAY.

20-NOVLAN

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 76  94  75  93  76 /  50  30  30  20  20
SIERRA BLANCA           74  84  72  90  73 /  40  20  20  10  20
LAS CRUCES              73  90  69  91  70 /  50  30  30  30  20
ALAMOGORDO              72  88  70  91  71 /  40  30  30  20  20
CLOUDCROFT              47  71  48  69  48 /  60  40  40  40  30
TRUTH OR CONSEQUENCES   73  89  68  91  69 /  50  30  40  30  20
SILVER CITY             61  83  59  82  59 /  50  40  40  40  30
DEMING                  71  93  69  91  70 /  40  40  40  30  30
LORDSBURG               69  92  68  90  69 /  30  40  40  30  40
WEST EL PASO METRO      76  92  74  92  75 /  50  30  30  20  20
DELL CITY               67  87  66  92  67 /  50  20  20  10  10
FORT HANCOCK            75  94  73  95  76 /  40  30  30  10  20
LOMA LINDA              68  81  67  84  68 /  50  30  30  20  20
FABENS                  75  95  72  94  73 /  50  30  30  20  20
SANTA TERESA            75  91  71  91  71 /  50  30  30  20  20
WHITE SANDS HQ          77  89  71  92  72 /  50  30  30  30  20
JORNADA RANGE           67  89  65  92  66 /  50  30  30  30  20
HATCH                   69  91  67  94  68 /  50  30  40  30  20
COLUMBUS                72  91  72  91  74 /  40  40  40  30  30
OROGRANDE               71  88  69  91  70 /  50  30  30  20  20
MAYHILL                 57  76  57  79  57 /  60  40  40  40  30
MESCALERO               54  75  54  78  54 /  60  40  40  40  30
TIMBERON                53  74  53  75  53 /  60  40  40  40  30
WINSTON                 63  84  62  84  59 /  60  50  50  50  40
HILLSBORO               69  87  68  88  69 /  50  40  40  30  30
SPACEPORT               70  88  68  91  69 /  50  30  40  30  20
LAKE ROBERTS            57  80  57  84  58 /  60  50  50  50  40
HURLEY                  62  83  61  88  62 /  40  40  50  40  40
CLIFF                   54  89  54  87  52 /  40  40  40  30  40
MULE CREEK              52  84  52  83  49 /  30  40  50  30  40
FAYWOOD                 66  85  65  89  66 /  40  40  40  30  30
ANIMAS                  71  91  71  91  71 /  20  40  40  30  40
HACHITA                 69  90  67  91  68 /  30  40  40  30  30
ANTELOPE WELLS          72  90  70  90  71 /  20  40  40  30  30
CLOVERDALE              61  83  63  83  64 /  30  50  50  40  40

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

14/20
Hazardous weather outlook, Jul 1, 12:44 PM MDT, 14 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1244 PM MDT TUE JUL 1 2014

NMZ401>417-TXZ418>424-021845-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
1244 PM MDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED THIS
AFTERNOON AND OVERNIGHT. A FRONTAL BOUNDARY WILL PUSH IN FROM THE
EAST AND PROVIDE THE REGION WITH A STRONG PUSH OF LOW-LEVEL
MOISTURE. THIS WILL ADD INSTABILITY TO THE ATMOSPHERE AND LEAD TO
DEEP CONVECTION. SOME STORMS MAY BECOME STRONG TO NEAR SEVERE.
STORM MOTION WILL BE SLOW AND RAINS COULD BECOME HEAVY. THUS ISOLATED
LOCATIONS MAY RECEIVE UP TO 2 INCHES OF RAINFALL. THUS THERE WILL
BE A RISK OF FLASH FLOODING. A FEW STORMS MAY ALSO PRODUCE WIND
GUSTS TO 50 MPH AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXPECT ANOTHER ROUND OF SCATTERED STORMS AREA WIDE WEDNESDAY WITH
THE SAME THREATS AS TUESDAY'S STORMS. BEYOND WEDNESDAY EXPECT
STORMS TO BECOME A BIT MORE ISOLATED EXCEPT STILL SCATTERED OVER
AREA MOUNTAINS. STORMS ALSO LOOK TO FOCUS MORE WEST THAN
EAST...AND THUS THE RISK OF FLOODING WILL ALSO SHIFT WEST. SOME
STORMS WILL STILL POSE A THREAT OF STRONG OUTFLOW WINDS TO NEAR 50
MPH AND SMALL TO MODERATE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TO MONITOR FOR HEAVY RAINS
AND FLOODING ALONG WITH STRONG WINDS AND HAIL MAINLY TUESDAY
AFTERNOON THROUGH THURSDAY NIGHT.

BIRD

In the hours before

Special weather statement, Jul 1, 9:13 PM MDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
913 PM MDT TUE JUL 1 2014

NMZ417-TXZ419>424-020400-
EASTERN/CENTRAL EL PASO COUNTY TX-NORTHERN HUDSPETH HIGHLANDS/HUECO
MOUNTAINS TX-OTERO MESA NM-RIO GRANDE VALLEY OF EASTERN EL
PASO/WESTERN HUDSPETH COUNTIES TX-RIO GRANDE VALLEY OF EASTERN
HUDSPETH COUNTY TX-SALT BASIN TX-SOUTHERN HUDSPETH HIGHLANDS TX-
913 PM MDT TUE JUL 1 2014

...STRONG THUNDERSTORMS THREATENING SOUTHEASTERN OTERO...WESTERN
HUDSPETH AND SOUTHEASTERN EL PASO COUNTIES THROUGH 1000 PM MDT...

AT 909 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 24 MILES EAST OF
OROGRANDE TO FABENS. THIS LINE WAS AND MOVING SLOWLY TO THE EAST AND
WILL MOVE INTO CENTRAL HUDSPETH COUNTY AND ACROSS THE OTERO MESA
OVER THE NEXT HOUR.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS...ALONG WITH HEAVY RAIN WHICH MAY LEAD TO FLASH FLOODING.

AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THESE STORMS...REDUCING
VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS...INCLUDING I-10.

LOCATIONS IMPACTED INCLUDE...
  FABENS...
  FORT HANCOCK...
  CORNUDAS...
  LOMA LINDA...
  FORT QUITMAN...
  ESPERANZA...
  ACALA...
  TORNILLO...
  SAN ELIZARIO...
  CLINT...
  OTERO MESA...
  CORNUDAS MOUNTAINS...
  CROW FLATS...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

HARDIMAN
Special weather statement, Jul 1, 10:16 PM MDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1016 PM MDT TUE JUL 1 2014

NMZ417-TXZ420>424-020545-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS TX-OTERO MESA NM-RIO
GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES TX-RIO
GRANDE VALLEY OF EASTERN HUDSPETH COUNTY TX-SALT BASIN TX-SOUTHERN
HUDSPETH HIGHLANDS TX-
1016 PM MDT TUE JUL 1 2014

...STRONG THUNDERSTORMS THREATENING EXTREME SOUTHEASTERN OTERO AND
HUDSPETH COUNTIES THROUGH 1145 PM MDT/1245 AM CDT/...

AT 1016 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF THUNDERSTORMS WITH HEAVY RAIN RUNNING NORTH TO
SOUTH OVER WESTERN HUDSPETH COUNTY.  THIS LINE IS MOVING
EAST-SOUTHEAST AT 5 MPH.

PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  SIERRA BLANCA...
  FORT HANCOCK...
  CORNUDAS...
  FRENCHMAN CANYON...
  BOSQUE BONITA...
  ALLAMOORE...
  FORT QUITMAN...
  ESPERANZA...
  SALT FLAT...
  MCNARY...
  QUITMAN CANYON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

YOUR NATIONAL WEATHER SERVICE DOPPLER RADAR IS ESTIMATING OVER ONE
AND ONE HALF INCHES OF RAINFALL IN THE LAST HOUR FROM SOME OF THESE
STORMS. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

TRIPOLI
Local storm report, Jul 1, 11:10 PM MDT, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EL PASO TX
1110 PM MDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     NON-TSTM WND GST KTCS                    33.24N 107.27W
06/30/2014  M58 MPH          SIERRA             NM   ASOS

            OUTFLOW/COLD POOL FROM LONG SINCE DECAYED THUNDERSTORM
            COMPLEX.

0500 PM     NON-TSTM WND GST HURLEY                  32.69N 108.13W
07/01/2014  M59 MPH          GRANT              NM   TRAINED SPOTTER

            MAY HAVE BEEN OUTFLOW FROM STORMS WELL EAST OF AREA.

0515 PM     HAIL             3 N LAS CRUCES          32.36N 106.78W
07/01/2014  M0.75 INCH       DONA ANA           NM   TRAINED SPOTTER

0533 PM     HAIL             2 NE NMSU               32.31N 106.73W
07/01/2014  M1.50 INCH       DONA ANA           NM   TRAINED SPOTTER

0538 PM     HEAVY RAIN       TRUTH OR CONSEQUENCES   33.14N 107.25W
07/01/2014  M1.06 INCH       SIERRA             NM   TRAINED SPOTTER

            WATER OVER THE ROADS IN DOWNTOWN T OR C.

0541 PM     TSTM WND GST     1 NNW NMSU              32.29N 106.75W
07/01/2014  E50 MPH          DONA ANA           NM   TRAINED SPOTTER

0547 PM     TSTM WND GST     4 NE LAS CRUCES         32.36N 106.73W
07/01/2014  M56 MPH          DONA ANA           NM   MESONET

0551 PM     HAIL             2 NNE NMSU              32.30N 106.74W
07/01/2014  E1.00 INCH       DONA ANA           NM   TRAINED SPOTTER

            SHEETS OF RAIN ALSO FALLING.

0551 PM     TSTM WND GST     2 NNE NMSU              32.30N 106.74W
07/01/2014  M60 MPH          DONA ANA           NM   TRAINED SPOTTER

            SHEETS OF RAIN ALSO FALLING.

0610 PM     TSTM WND GST     5 NE SAN AUGUSTIN PASS  32.47N 106.50W
07/01/2014  M50 MPH          DONA ANA           NM   MESONET

            ELEV 5046 FT WSMR

0615 PM     TSTM WND GST     SAN AUGUSTIN PASS       32.43N 106.57W
07/01/2014  M66 MPH          DONA ANA           NM   MESONET

            ELEV 5902 FT WMSR

0620 PM     HEAVY RAIN       7 E ROCK HOUND STATE PA 32.17N 107.50W
07/01/2014  M1.00 INCH       LUNA               NM   TRAINED SPOTTER

            AMOUNT FELL IN 30 MINUTES

0625 PM     TSTM WND GST     1 SE WSMR MAIN POST     32.37N 106.47W
07/01/2014  M57 MPH          DONA ANA           NM   MESONET

            ELEV 4190 FT WSMR

0630 PM     TSTM WND GST     1 SE WSMR MAIN POST     32.37N 106.49W
07/01/2014  M60 MPH          DONA ANA           NM   MESONET

            ELEV 4275 FT WSMR

0630 PM     TSTM WND GST     6 ESE WSMR MAIN POST    32.36N 106.38W
07/01/2014  M61 MPH          DONA ANA           NM   MESONET

            ELEV 4006 FT WSMR

0635 PM     TSTM WND GST     WSMR MAIN POST          32.38N 106.48W
07/01/2014  M58 MPH          DONA ANA           NM   MESONET

            ELEV 4242 FT WSMR

0640 PM     TSTM WND GST     CONDRON FIELD           32.34N 106.41W
07/01/2014  M57 MPH          DONA ANA           NM   MESONET

            ELEV 3914 FT WSMR

0700 PM     TSTM WND GST     13 NNE EL PASO          31.94N 106.43W
07/01/2014  M54 MPH          EL PASO            TX   MESONET

            ELEV 4055 FT AWS

0700 PM     TSTM WND GST     5 SE JORNADA RANGE      32.56N 106.70W
07/01/2014  M55 MPH          DONA ANA           NM   MESONET

            ELEV 4360 FT SCAN

0700 PM     TSTM WND GST     10 NE LAS CRUCES        32.42N 106.67W
07/01/2014  M55 MPH          DONA ANA           NM   MESONET

            ELEV 4450 FT NMED

0705 PM     TSTM WND GST     18 NE WSMR MAIN POST    32.63N 106.39W
07/01/2014  M52 MPH          DONA ANA           NM   MESONET

            ELEV 3951 FT WSMR

0711 PM     TSTM WND GST     KM63                    32.07N 106.15W
07/01/2014  M58 MPH          OTERO              NM   AWOS

0717 PM     FLASH FLOOD      LAS CRUCES              32.32N 106.78W
07/01/2014                   DONA ANA           NM   LAW ENFORCEMENT

            LAS CRUCES POLICE REPORT ONGOING FLOODING IN THE
            PICACHO HILLS AREA DOWN CLOSE TO THE RIVER.

0718 PM     TSTM WND GST     TWIN PEAKS              32.40N 106.76W
07/01/2014  M60 MPH          DONA ANA           NM   MESONET

            ELEV 4774 FT CWOP

0718 PM     TSTM WND GST     KELP                    31.81N 106.38W
07/01/2014  M54 MPH          EL PASO            TX   ASOS

            ELEV 3918 FT ASOS

0719 PM     TSTM WND GST     KBIF                    31.85N 106.38W
07/01/2014  M64 MPH          EL PASO            TX   AWOS

0725 PM     TSTM WND GST     NORTHRUP STRIP          32.94N 106.41W
07/01/2014  M53 MPH          DONA ANA           NM   MESONET

            ELEV 3907 FT WSMR

0751 PM     TSTM WND GST     6 NE EL PASO            31.84N 106.43W
07/01/2014  M52 MPH          EL PASO            TX   MESONET

            ELEV 3905 FT AWS

0900 PM     TSTM WND GST     10 NNE EL PASO          31.89N 106.43W
07/01/2014  M51 MPH          EL PASO            TX   MESONET

            ELEV 3958 FT TCEQ

0900 PM     TSTM WND GST     5 SW SANTA TERESA       31.79N 106.68W
07/01/2014  M50 MPH          DONA ANA           NM   MESONET

            ELEV 4100 FT NMED

&&

EVENT NUMBER EPZ1400266 EPZ1400268 EPZ1400267 EPZ1400269 EPZ1400270
EPZ1400271 EPZ1400274 EPZ1400272 EPZ1400273 EPZ1400281 EPZ1400282
EPZ1400276 EPZ1400283 EPZ1400284 EPZ1400285 EPZ1400286 EPZ1400287
EPZ1400288 EPZ1400289 EPZ1400290 EPZ1400292 EPZ1400280 EPZ1400278
EPZ1400293 EPZ1400298 EPZ1400279 EPZ1400294 EPZ1400295 EPZ1400296
EPZ1400297

HARDIMAN
Special weather statement, Jul 2, 12:55 AM MDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
1255 AM MDT WED JUL 2 2014

NMZ412>417-020800-
CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET NM-OTERO MESA NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET
NM-SOUTHERN TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW
7500 FEET NM-
1255 AM MDT WED JUL 2 2014

...STRONG THUNDERSTORMS THREATENING EASTERN OTERO COUNTY THROUGH 200
AM MDT...

AT 1246 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS MOVING INTO EASTERN OTERO COUNTY.

VERY HEAVY RAINS AND WIND GUSTS TO 50 MPH WILL OCCUR WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
  TIMBERON...
  MESCALERO...
  CLOUDCROFT...
  ELK SILVER...
  SIXTEEN SPRINGS...
  SILVER LAKE...
  APACHE SUMMIT...
  BURRO FLATS...
  MOUNTAIN PARK...
  SUNSPOT...
  OTERO MESA...
  CORNUDAS MOUNTAINS...
  BLUFF SPRINGS...
  LAKE MESCALERO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

ROGASH
Special weather statement, Jul 2, 1:18 AM MDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
118 AM MDT WED JUL 2 2014

NMZ412>417-020815-
CENTRAL TULAROSA BASIN NM-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500
FEET NM-OTERO MESA NM-SACRAMENTO MOUNTAINS ABOVE 7500 FEET
NM-SOUTHERN TULAROSA BASIN NM-WEST SLOPES SACRAMENTO MOUNTAINS BELOW
7500 FEET NM-
118 AM MDT WED JUL 2 2014

...STRONG THUNDERSTORMS THREATENING EASTERN OTERO COUNTY THROUGH 215
AM MDT...

AT 111 AM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ACROSS THE AREA.

HEAVY RAINFALL...HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS
UP TO 50 MPH ARE EXPECTED WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  TIMBERON...
  MESCALERO...
  CLOUDCROFT...
  ELK SILVER...
  SIXTEEN SPRINGS...
  SILVER LAKE...
  APACHE SUMMIT...
  BURRO FLATS...
  MOUNTAIN PARK...
  BENT...
  OTERO MESA...
  CROW FLATS...
  BLUFF SPRINGS...
  LAKE MESCALERO...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 6:08 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero52 min
Jul 1, 6:50 PM MDTSevere Thunderstorm WarningEPZDoña Ana, Otero55 min
Jul 1, 7:41 PM MDTSevere Thunderstorm WarningEPZDoña Ana33 min
Jul 1, 7:50 PM MDTAreal Flood AdvisoryEPZDoña Ana115 min
Jul 1, 9:51 PM MDTSevere Thunderstorm WarningEPZOtero39 min
Jul 2, 2:23 AM MDTSevere Thunderstorm WarningEPZOtero37 min
Jul 2, 4:41 PM MDTSevere Thunderstorm WarningEPZGrant49 min
Jul 2, 4:58 PM MDTFlash Flood WarningEPZGrant3 hr
Jul 2, 5:33 PM MDTFlash Flood WarningEPZSierra3 hr

Nearby

Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.